What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 21, 9:19 AM EST, 6 minutes earlier.
Area forecast discussion, Jun 21, 9:19 AM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1019 AM EDT Wed Jun 21 2023
...New UPDATE...
.UPDATE...
Issued at 1018 AM EDT Wed Jun 21 2023
Lowered temperatures a bit from late morning to early afternoon,
as cloud cover is keeping temperatures lower than expected.
Showers have generally lessened, only major activity at the moment
is currently over the Suwannee Valley area in NE FL and into SE GA.
Showers and thunderstorms expected this evening, with it flooding
may become an issue. The potential for flood watches and warning
will be addressed during today's forecast package.
&&
.SYNOPSIS...
Issued at 452 AM EDT Wed Jun 21 2023
Early morning surface analysis depicts low pressure (1006
millibars) situated along a stalled frontal boundary over far
southern Alabama and Georgia. Meanwhile, high pressure (1027
millibars) was centered over New England, with this feature
wedging down the spine of the Appalachians. Aloft...a large cutoff
trough remains nearly stationary over the southeastern states,
with shortwave troughs rotating through the base of this trough
towards and across our area. One such trough is approaching the FL
Nature Coast from the northeastern Gulf of Mexico, while an
upstream shortwave trough was diving southeastward towards
southern portions of the Chattahoochee River and the Apalachicola
River in southeast AL and the FL panhandle. A swath of drier air
located between these shortwaves has advected over our region
overnight, with latest GOES-East derived Total Precipitable Water
imagery and latest LAPS analyses indicating PWAT values in the 1.4 -
1.6 inch range across most of our area. Convection generated by
the northeast Gulf shortwave was crossing the Withlacoochee River
towards the already saturated locations in southwestern Marion
County as of 09Z. Stratus and stratocumulus clouds have increased
along the FL/GA border during the predawn hours just south of the
frontal boundary position that was near the Altamaha/Ocmulgee
Rivers. Temperatures and dewpoints to the south of the frontal
boundary generally remain in the low to mid 70s, while
temperatures and dewpoints have fallen to the upper 60s for
locations from Waycross northward in interior southeast GA.
&&
.NEAR TERM...
(Today and Tonight)
Issued at 452 AM EDT Wed Jun 21 2023
Another convectively active day and night are in store for our
entire area as the cutoff trough continues to remain nearly
stationary over the southeastern states. The shortwave trough
currently approaching the FL Nature Coast will spread an initial
round of convection across north central FL and the Suwannee
Valley before sunrise, while the upstream shortwave trough diving
southeastward from southeast AL sparks an expanding area of
convection over Apalachee Bay and the northeast Gulf of Mexico
during the early to mid morning hours. Showers and thunderstorms
over north central FL early this morning will advect across
northeast FL, mainly for locations south of I-10, through the
mid-morning hours. The next round of convection developing over
the northeast Gulf will then push onshore late this morning, with
showers and thunderstorms blanketing the I-75 corridor by early
afternoon. Outflow boundaries from this large convective mass will
then push northward into southeast GA by this afternoon,
developing widespread convection for locations west of the U.S.
Highway 301 corridor.
Multiple rounds of convection could drop another 2-4 inches of
rainfall along the I-75 corridor today, with a growing concern for
widespread flooding for locations within the Flood Watch area in
north central FL and southern portions of the Suwannee Valley.
Short-term, high resolution guidance suggests that bands of
convection spiraling around the cutoff trough will mostly miss
coastal southeast GA today, but a pinned sea breeze could interact
with outflow boundaries to develop late day convection at these
locations, where highs will likely climb to the upper 80s. A few
strong to isolated severe thunderstorms will be possible,
especially for locations that have breaks in the multi-layered
cloud cover in between rounds of downpours. Stronger storms will
be capable of producing downburst winds of 40-60 mph, along with
frequent lightning strikes and small hail. Highs elsewhere will
remain in the low to mid 80s today due to extensive cloud cover
and convection.
An expanding flood threat may materialize across inland portions
of southeast GA and the rest of the Suwannee Valley tonight as
another shortwave trough rotates across the Deep South, possibly
developing a slower moving and large line of convection across
inland locations. Flood Watches may need to be expanded, depending
on how extensive and intense the antecedent convection this
afternoon is. Another round of convection could also migrate
inland from the northeast Gulf of Mexico across the existing Flood
Watch area overnight through the predawn hours on Thursday as the
cutoff trough dives further southward into AL/GA, keeping a brisk
southwesterly low level jet of 30-40 knots at 850 millibars
(around 5,000 feet) in place across all of northeast and north
central FL. Our local pressure gradient will tighten as the
stacked low makes its closest approach to our area, with southerly
winds remaining in the 10-15 mph range overnight, keeping lows in
the low to mid 70s area-wide.
&&
.SHORT TERM...
(Thursday through Friday night)
Issued at 452 AM EDT Wed Jun 21 2023
The period will feature daily rounds of thunderstorms as a frontal
boundary remains stalled across southern GA. Aloft, a mid/level
closed trough will pinwheel over the southeast states Thursday,
lifting only slightly northward on Friday into Appalachia which
will allow lobes of shortwave energy traversing the base of the
trough to move through our area from the Gulf coast. Moist, south
to southwest flow at the surface will bring in abundant moisture
off of the Gulf of Mexico (PWATS in the 1.75 to 2.00 inch range)
along and south of the stalled front and along with strong diurnal
heating as we surpass the summer solstice, the shortwave energy
will enhance coverage of convection during the afternoon with
thunderstorms forming along the Gulf and Atlantic coast seabreeze
and persisting well into the evening hours. The Weather Prediction
Center has a Slight risk for excessive rainfall over inland parts
of NE FL, SE GA, and also over north central FL areas currently
under a Flood watch until Thursday evening where widespread amounts
of 1-3 inches each day are likely with locally heavier rainfall
totals possible along with potential for strong winds gusts from
wet downbursts up to 40-60 mph.
Highs will return to near normal Thursday into Friday as more
partly cloudy to occasionally mostly cloudy skies become common
with readings around 90 degrees over the I-95 corridor of NE FL,
low 90s over the southern St Johns river basin, and mid/upper 80s
over SE GA and the suwannee valley of NE FL.
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 452 AM EDT Wed Jun 21 2023
High pressure will build in from the east late Friday into Saturday
before another weak cold frontal boundary sinks southeastward into
the area Sunday, then dissipate Monday as the mid/upper level
closed trough over the southeast states lifts north and opens into
a broad trough along the east coast. Weak low level ridging will
build over the Gulf of Mexico and support surface high pressure
forming to the west Monday into Tuesday. A slight decrease in
thunderstorm coverage is expected Sunday and Monday as some
slightly drier air works into the region, then thunderstorms
increase in coverage again Tuesday as a ribbon of moisture arrives
ahead of another cold front approaching from the NW with a weak
flow pattern allowing the Gulf and East coast seabreezes to move
inland and trigger numerous shower and storms over the area.
High temperatures will be near normal this weekend and slightly
above normal Monday into Tuesday as overall cloud cover decreases.
&&
.AVIATION...
(12Z TAFS)
Issued at 746 AM EDT Wed Jun 21 2023
Showers and thunderstorms will be moving over the FL terminals
Wednesday morning. A brief break in convective activity is
expected during the early to mid afternoon hours on Wednesday.
MVFR visibilities during the heavier downpours. Another round of
convection will potentially impact GNV and possibly SGJ on
Wednesday night and start to taper off by 05Z/06Z. Showers and
thunderstorms are expected to start back up near sunrise
Thursday, didn't include in TAFs based off of confidence in timing
and intensity.
&&
.MARINE...
Issued at 452 AM EDT Wed Jun 21 2023
Low pressure situated along a stalled frontal boundary located to
the northwest of region will meander over the southeastern states
through Thursday evening before lifting northeastward across the
Carolinas and Appalachians on Friday. Outside of thunderstorm
activity, this weather pattern will maintain breezy south-
southwesterly winds through Thursday evening, with Caution level
speeds of 15-20 knots expected both near shore and offshore. Seas
of 2-4 feet near shore today will build to 3-5 feet tonight, while
seas of 4-5 feet offshore today build to Caution levels of 5-6
feet tonight and Thursday. Southerly winds may approach Small
Craft Advisory levels offshore tonight and Thursday morning.
Rounds of showers and thunderstorms will continue to traverse our
area through Friday, with a few strong thunderstorms capable of
producing strong wind gusts and frequent lightning strikes. The
stalled frontal boundary will then gradually dissipate to the
northwest of our local waters this weekend, with a weak pressure
pattern resulting in diminishing winds and seas. Mainly afternoon
and evening showers and thunderstorms will persist during the
weekend and into early portions of next week.
Rip Currents: Breezy south-southwesterly winds will keep a low
risk in place at area beaches today. Building surf and south-
southeasterly winds on Thursday afternoon should result in a lower
end moderate risk at the northeast FL beaches, with a low risk
continuing for the southeast GA beaches.
&&
.HYDROLOGY...
Issued at 452 AM EDT Wed Jun 21 2023
A Flood Watch has been extended through Thursday for Gilchrist,
Alachua, Marion and Putnam Counties. Multiple rounds of downpours
through Friday will likely drop another 4-6 inches of rain for
portions of the Flood Watch area, especially for Gilchrist and
the western halves of Alachua and Marion Counties. Flash Flooding
cannot be ruled out in the more urban locations such as Ocala,
Gainesville, Bell and Trenton through the end of the work week.
The Flood Watch may need to be expanded northward along the I-75
corridor and into our western counties in southeast GA for
tonight, as slower moving bands of convection developing on the
east side of the cutoff low potentially result in training
downpours. Localized flooding will continue to be a growing threat
elsewhere through the end of the work week as soils become
increasingly saturated. Additional rainfall amounts of 2-4 inches
are expected for locations west of the I-95 corridor through
Friday, with locally higher totals possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 85 72 83 71 / 70 70 90 60
SSI 87 75 87 75 / 60 50 90 50
JAX 86 73 90 73 / 60 50 90 40
SGJ 87 74 91 73 / 60 40 80 40
GNV 85 73 88 72 / 70 50 90 50
OCF 84 72 89 72 / 80 50 90 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Thursday evening for FLZ035-136-137-140-236-
237-240-340.
GA...None.
AM...None.
&&In the hours before
Special weather statement, Jun 21, 4:20 AM EST, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
520 AM EDT Wed Jun 21 2023
FLZ140-240-340-211015-
Central Marion FL-Western Marion FL-Eastern Marion FL-
520 AM EDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of south central Marion
County through 615 AM EDT...
At 520 AM EDT, Doppler radar was tracking a strong thunderstorm over
Ocala Airport, or near Ocala, moving east at 30 mph.
HAZARD...Winds around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ocala, Lynne, Ocala Airport, Santos, Silver Springs Shores and
Burbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2906 8230 2918 8233 2931 8198 2913 8186
TIME...MOT...LOC 0920Z 250DEG 25KT 2916 8223
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Jun 21, 4:53 AM EST, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
553 AM EDT Wed Jun 21 2023
FLZ137-237-211030-
Eastern Putnam FL-Western Putnam FL-
553 AM EDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of east central Putnam
County through 630 AM EDT...
At 553 AM EDT, Doppler radar was tracking a strong thunderstorm near
Palatka, moving east at 20 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palatka, East Palatka, Orange Mills, San Mateo and Satsuma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2953 8174 2963 8176 2973 8153 2956 8152
TIME...MOT...LOC 0953Z 248DEG 17KT 2961 8169
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Jun 21, 5:07 AM EST, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
607 AM EDT Wed Jun 21 2023
FLZ137-140-237-211045-
Eastern Putnam FL-Western Putnam FL-Eastern Marion FL-
607 AM EDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of northeastern Marion
and central Putnam Counties through 645 AM EDT...
At 607 AM EDT, Doppler radar was tracking a strong thunderstorm near
Orange Springs, or 9 miles northeast of Fort McCoy, moving east at 20
mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Satsuma, Welaka and Hog Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2945 8191 2951 8191 2958 8166 2946 8163
TIME...MOT...LOC 1007Z 253DEG 17KT 2947 8186
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Jun 21, 7:39 AM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
839 AM EDT Wed Jun 21 2023
FLZ136-236-211315-
Eastern Alachua FL-Western Alachua FL-
839 AM EDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of southern Alachua
County through 915 AM EDT...
At 838 AM EDT, Doppler radar was tracking a strong thunderstorm over
Archer, or 10 miles northeast of Bronson, moving northeast at 20 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gainesville, Archer, University Of Florida and Micanopy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2950 8256 2954 8256 2954 8257 2958 8259
2973 8235 2949 8215 2949 8234 2948 8255
TIME...MOT...LOC 1238Z 243DEG 28KT 2953 8249
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORDEROSpecial weather statement, Jun 21, 9:10 AM EST, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1010 AM EDT Wed Jun 21 2023
GAZ162-211445-
Echols GA-
1010 AM EDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of western Echols
County through 1045 AM EDT...
At 1010 AM EDT, Doppler radar was tracking a strong thunderstorm over
Statenville, moving northeast at 25 mph.
HAZARD...Winds around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Statenville and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3079 8313 3081 8311 3081 8310 3082 8310
3085 8307 3077 8281 3075 8281 3074 8279
3061 8288 3062 8310 3062 8311 3068 8314
TIME...MOT...LOC 1410Z 235DEG 24KT 3070 8304
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CORDEROSpecial weather statement, Jun 21, 9:25 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1025 AM EDT Wed Jun 21 2023
FLZ020-021-211500-
Hamilton FL-Suwannee FL-
1025 AM EDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of northeastern
Suwannee and south central Hamilton Counties through 1100 AM EDT...
At 1025 AM EDT, Doppler radar was tracking a strong thunderstorm near
Live Oak, moving northeast at 20 mph.
HAZARD...Winds around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Live Oak, Wellborn and Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3020 8299 3029 8305 3040 8281 3023 8280
TIME...MOT...LOC 1425Z 236DEG 16KT 3026 8291
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CORDERO